Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 102, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 12, 2005, 1:47 PM MDT for Logan County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2005, 1:47 PM MDT (19:47 UTC)
- Expired
- Jun 12, 2005, 2:24 PM MDT
- In force
- 37 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Logan County, CO
The radar
The Denver radar (KFTG), 137 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:00 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 121948 SVRBOU COC075-122030- /O.NEW.KBOU.SV.W.0102.050612T1947Z-050612T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 147 PM MDT SUN JUN 12 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LOGAN COUNTY IN NORTHEAST COLORADO * UNTIL 230 PM MDT * AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF MERINO...OR ABOUT 17 MILES SOUTHWEST OF STERLING... MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MERINO. HAIL UP TO ONE INCH IN DIAMETER AND 50 MPH WINDS HAVE BEEN REPORTED IN MERINO WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR NORTHEASTERN COLORADO. LAT...LON 4056 10321 4044 10346 4044 10313 4050 10313 $$ GIMMESTAD
2 follow-up statements
000 WWUS55 KBOU 122010 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 210 PM MDT SUN JUN 12 2005 COC075-122030- /O.CON.KBOU.SV.W.0102.000000T0000Z-050612T2030Z/ LOGAN CO- 210 PM MDT SUN JUN 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM MDT FOR SOUTH CENTRAL LOGAN COUNTY... AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MERINO...OR ABOUT 12 MILES SOUTHWEST OF STERLING... MOVING NORTHEAST AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MERINO. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR NORTHEASTERN COLORADO. LAT...LON 4056 10321 4044 10346 4044 10313 4050 10313 $$ GIMMESTAD
000 WWUS55 KBOU 122024 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 225 PM MDT SUN JUN 12 2005 COC075-122035- /O.CAN.KBOU.SV.W.0102.000000T0000Z-050612T2030Z/ LOGAN CO- 225 PM MDT SUN JUN 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LOGAN COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT SUNDAY EVENING FOR NORTHEASTERN COLORADO. LAT...LON 4056 10321 4044 10346 4044 10313 4050 10313 $$ GIMMESTAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:34 AM MDT, 11 hours 13 minutes earlier.
Area forecast discussion, Jun 12, 2:34 AM MDT, 11 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 234 AM MDT SUN JUN 12 2005 .SHORT TERM...WATER VAPOR IMAGERY SHOWS WELL DEFINED DISTURBANCE OVER ERN UTAH MOVING EASTWARD. THIS FEATURE SHOULD MOVE INTO ERN COLORADO BY EARLY AFTN AND WITH FAVORABLE MID LEVEL QG ASCENT AND ABUNDANT MOISTURE SHOULD SEE A GOOD CHANCE OF SHOWERS ALONG WITH SCT TSTMS OVER MUCH OF NRN CO. AS TEMPS ALOFT GET COLDER SOME OF THE PCPN WILL LIKELY FALL AS SNOW ABOVE 10000 FEET. POTENTIAL FOR SVR TSTMS OVER NERN CO APPEARS LIMITED DUE TO LACK OF HEATING HOWEVER WITH COLDER TEMPS ALOFT COULD SEE AN ISOLD SVR STORM. HI TEMPS TODAY DUE TO CLOUD COVER AND PCPN SHOULD REMAIN MOSTLY IN THE 60S ACROSS NERN CO. FOR TONIGHT THE UPPER LEVEL TROUGH WILL MOVE EAST OF AREA WITH STG SUBSIDENCE DEVELOPING BEHIND SYSTEM. MAY SEE SOME LINGERING PCPN IN THE MTNS AND OVER THE PLAINS DURING THE EARLY EVENING HOURS HOWEVER PCPN SHOULD END BEFORE MIDNIGHT. .LONG TERM...IMPRESSIVE CYCLOGENESIS EVENT FORECAST OVER THE CENTRAL PLAINS ON MONDAY WITH OUR CWA IN THE STRONGLY SUBSIDENT PORTION OF THE VORTEX DURING THE DAY. THIS FLOW MAY KEEP A FEW OROGRAPHIC SHOWERS GOING IN THE MOUNTAINS EARLY ON BUT THE MAIN STORY WILL BE WINDY CONDITIONS IN ALL AREAS DURING THE DAY. ETA HINTS AT THE FORMATION OF A MODEST MOUNTAIN WAVE ON MONDAY BUT THE STABLE LAYER APPEARS TOO HIGH FOR THE WAVE TO SIGNIFICANTLY IMPACT THE WINDS AT THE SURFACE. THE WINDS SHOULD SETTLE DOWN AS THE SUN SETS MONDAY EVENING BUT THE FAR NORTHEAST CORNER WILL PROBABLY ENDURE BREEZY CONDITIONS AGAIN FOR PART OF TUESDAY. AFTER THAT FEATURE PUSHES TO THE EAST THE CWA COMES UNDER THE INFLUENCE OF RIDGING ALOFT. HARD TO SAY AT THIS STAGE OF THE GAME HOW MUCH MOISTURE WILL BLEED INTO THE STATE TO PRODUCE AFTERNOON CONVECTION FOR THE TUESDAY AND BEYOND PERIOD. EVEN THE LOW POPS THAT WE HAVE IN THE GOING FORECAST MAY BE TOO HIGH BUT AT THIS POINT IT DOES NOT SEEM PRUDENT TO MAKE ANY CHANGES. && .BOU...NONE && RPK/ET
Hazardous weather outlook, Jun 12, 11:03 AM MDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1103 AM MDT SUN JUN 12 2005 COZ030>051-131200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1103 AM MDT SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH MOVING ACROSS COLORADO TODAY WILL HELP PRODUCE SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AND PLAINS THROUGH THE AFTERNOON. COOL TEMPERATURES AT THE SURFACE AND ALOFT MEANS THAT THE MAIN THREAT FROM THUNDERSTORMS WILL BE PERIODS OF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. STORMS WILL GENERALLY HAVE A NORTHWARD MOTION AFTER DEVELOPING. IN THE MOUNTAINS SOME SNOW WILL OCCUR ABOVE 10000 FEET WITH A FEW INCHES POSSIBLE. DURING THE EVENING...THE UPPER LEVEL TROUGH WILL MOVE EAST OF THE AREA WITH PRECIPITATION ENDING AT MOST LOCATIONS BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG LOW PRESSURE SYSTEM PASSING TO THE NORTHEAST OF COLORADO WILL BRING BRISK NORTHWEST WINDS TO THE ENTIRE OUTLOOK AREA DURING THE DAY ON MONDAY AND AGAIN FOR PART OF TUESDAY IN THE FAR NORTHEAST CORNER OF COLORADO. ASIDE FROM THESE WINDS THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS BY MID-WEEK AS TEMPERATURES WARM STEADILY AND MOISTURE INCREASES WITH SOUTHERLY LOW-LEVEL WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/BAKER
In the hours before
Local storm report, Jun 12, 1:46 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
146 PM MDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 5 SSW MERINO 40.42N 103.40W
06/12/2005 1.00 INCH WASHINGTON CO TRAINED SPOTTER
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:29 AM MDT | Tornado Warning | BOU | Weld | 31 min |
| Jun 12, 12:21 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.